MAUDE Adverse Event Report: BERLIN HEART GMBH BERLIN HEART IKUS STATIONARY DRIVING UNIT; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BERLIN HEART IKUS STATIONARY DRIVING UNIT; VENTRICULAR ASSIST DEVICE
Model Number D03I-111
Medical Device Problem Code Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number: e2013009.Berlin heart inc.(importer number: (b)(4)) is submitting the report on behalf of berlin heart gmbh (manufacturer).We have reviewed the production records of the excor stationary driving unit, s/n (b)(4).This unit was produced according to our specification.In case of a failure of the ikus stationary driving unit, the customer is instructed per the instructions for use (ifu) to switch to the back-up ikus provided.Evaluation of the affected unit is still ongoing and a detailed investigation report will be provided as soon as available.
 
Event or Problem Description
Berlin heart inc.Was informed by the clinic about an issue with the stationary driving unit ikus of a patient supported with the excor system.The clinic reported that the ikus was intermittently stopping and alarming.The driveline did not have any leaks and appeared to be connected properly.The clinic sent log files to berlin heart inc for further investigation.Trained personnel at the clinic switched to a back-up ikus driving unit without incidence.The patient was not affected by this incident and is doing well.
 
Additional Manufacturer Narrative
Exemption number: e2013009.Berlin heart inc.(importer number: (b)(4).Is submitting the report on behalf of berlin heart gmbh (manufacturer).Upon receiving, driver was thoroughly inspected externally and internally.Upon start-up, driver failed self-test with alarm "problem: mains voltage, check power and switch".However, the ikus was restarted 4 more times and passed the self-test each time.Evaluation of the log files with consultation from berlin heart gmbh service engineer, confirmed that computer 2 reset 5 times on march 18th, resulting in the pumps stopping shortly for 1.2 seconds each time.It was confirmed that that both reset buttons of the processor boards work properly.Working with berlin heart gmbh service engineers, it was determined to replace the following components, computer 1, computer 2, and the control board, where the reported complaint was the likely failure of a combination of these components.After replacing the components, the problem was corrected and ikus completed 48 of continuous operation without error.

Brand Name
BERLIN HEART IKUS STATIONARY DRIVING UNIT
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key8516380
Report Number3004582654-2019-00029
Device Sequence Number2758986
Product Code DSQ
UDI-Device Identifier04260090040225
UDI-Public04260090040225
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD03I-111
Device Catalogue NumberD03I-111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer03/18/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 MO
Patient Weight5